Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Local convergence of difference Newton-like methods


Author: T. J. Ypma
Journal: Math. Comp. 41 (1983), 527-536
MSC: Primary 65H10
DOI: https://doi.org/10.1090/S0025-5718-1983-0717700-4
MathSciNet review: 717700
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using affine invariant terms, we give a local convergence analysis of difference Newton-like methods for solving the nonlinear equation $ F(x) = 0$. The convergence conditions are weaker than those standardly required for methods of this class. The technique and results are valid for all currently known difference Newton-like methods which require evaluation of all components of F at the same point. Radius of convergence and rate of convergence results for particular difference Newton-like methods may easily be derived from the results reported here.


References [Enhancements On Off] (What's this?)

  • [1] J. C. P. Bus, "Newton-like methods for solving nonlinear simultaneous equations," Proc. Third Symp. Operations Research, Mannheim, 1978, pp. 143-152. MR 541195 (80f:65056)
  • [2] J. C. P. Bus, Numerical Solution of Systems of Nonlinear Equations, Mathematical Centre Tract 122, Mathematisch Centrum, Amsterdam, 1980. MR 589340 (81m:65072)
  • [3] P. Deuflhard & G. Heindl, "Affine invariant convergence theorems for Newton's method and extensions to related methods," SIAM J. Numer. Anal., v. 16, 1979, pp. 1-10. MR 518680 (80i:65068)
  • [4] J. Jankowska, "Theory of multivariate secant methods," SIAM J. Numer. Anal., v. 16, 1979, pp. 547-562. MR 537271 (80i:65056)
  • [5] J. M. Ortega & W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, 1970. MR 0273810 (42:8686)
  • [6] H. Schwetlick, Numerische Lösung Nichtlinearer Gleichungen, VEB-DVW, Berlin, 1979. MR 519682 (80f:65061)
  • [7] T. J. Ypma, "Affine invariant convergence results for Newton's method," BIT, v. 22, 1982, pp. 108-118. MR 654747 (84a:58018)
  • [8] T. J. Ypma, "Following paths through turning points," BIT, v. 22, 1982, pp. 368-383. MR 675671 (84e:65051)
  • [9] T. J. Ypma, Numerical Solution of Systems of Nonlinear Algebraic Equations, D. Phil. thesis, Oxford, 1982.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65H10

Retrieve articles in all journals with MSC: 65H10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1983-0717700-4
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society